Thunderstorm Wind, Bossier
- When
- August 5, 6:25 PM CST
- Where
- Bossier County, Plain Dealing
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.917, -93.700
Trees downed on Hwy 3 near the city limits.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 5, 1:49 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 249 PM CDT SAT AUG 5 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE JUST NORTH OF MERIDIAN. THE LARGER FEATURE HAS BEEN A WESTWARD- MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO. DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW TO OCCUR TODAY. VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST AREA. AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING TO DEVELOP. THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE CONVECTION THIS EVENING. SURFACE TO 3KM LAPSE RATES CONTINUE TO STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES CELSIUS/KM. SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6 DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN 2500 AND 3000 JOULES/KG. THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED. AREA WIND PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS AFTERNOON...ESPECIALLY BELOW 2KM. HOWEVER...WE ARE SEEING SLIGHTLY GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA. GIVEN THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS. THAT SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK. I ALSO CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE. EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER FOR THE OVERNIGHT HOURS. SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE NORTHWEST GULF. PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2 INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A LITTLE IN THE AFTERNOON. I THINK THE CONVECTIVE ACTIVITY MAY BE A BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS. STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND POINTS WEST. .SHORT TERM /TONIGHT THROUGH MONDAY/... EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE JUST NORTH OF MERIDIAN. THE LARGER FEATURE HAS BEEN A WESTWARD- MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO. DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW TO OCCUR TODAY. VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST AREA. AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER. THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE CONVECTION THIS EVENING. SURFACE TO 3KM LAPSE RATES CONTINUE TO STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES CELSIUS/KM. SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6 DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN 2500 AND 3000 JOULES/KG. THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED. AREA WIND PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS AFTERNOON...ESPECIALLY BELOW 2KM. HOWEVER...WE ARE SEEING SLIGHTLY GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA. GIVEN THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS. THAT SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK. I ALSO CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE. EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER FOR THE OVERNIGHT HOURS. SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE NORTHWEST GULF. PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2 INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A LITTLE IN THE AFTERNOON. I THINK THE CONVECTIVE ACTIVITY MAY BE A BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS. STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND POINTS WEST. WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE. THEN BY MONDAY...A MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS APPEARS TO BE IN THE OFFERING. .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY NIGHT/TUESDAY TIME FRAME. THIS SHOULD ALLOW FOR A RETURN TO TYPICAL WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH WARM /BORDERING ON HOT/ TEMPERATURES. WITH THE LOW-LEVEL RIDGE AXIS CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK. PRECIPITABLE WATER VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER OUR SOUTHERN TIER OF COUNTIES AND PARISHES. THERE ARE A COUPLE OF CONCERNS HERE. FIRST -- WITH LOW-LEVEL MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS. KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO CONTINUE MUCH PAST SUNSET. SECOND -- GIVEN THE INCREASED MOISTURE VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE WEEK. MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE MODELS. SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND FRIDAY. STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST... ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT. IF THE LATTER COMES TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT WEEKEND. FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY. DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE. THEN BY MONDAY...A MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS APPEARS TO BE IN THE OFFERING. .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY NIGHT/TUESDAY TIME FRAME. THIS SHOULD ALLOW FOR A RETURN TO TYPICAL WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH WARM /BORDERING ON HOT/ TEMPERATURES. WITH THE LOW-LEVEL RIDGE AXIS CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK. PRECIPITABLE WATER VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER OUR SOUTHERN TIER OF COUNTIES AND PARISHES. .SHORT TERM /TONIGHT THROUGH MONDAY/... EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE JUST NORTH OF MERIDIAN. THE LARGER FEATURE HAS BEEN A WESTWARD- MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO. DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW TO OCCUR TODAY. VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST AREA. AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER. THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE CONVECTION THIS EVENING. SURFACE TO 3KM LAPSE RATES CONTINUE TO STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES CELSIUS/KM. SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6 DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN 2500 AND 3000 JOULES/KG. THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED. AREA WIND PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS AFTERNOON...ESPECIALLY BELOW 2KM. HOWEVER...WE ARE SEEING SLIGHTLY GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA. GIVEN THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS. THAT SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK. I ALSO CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE. EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER FOR THE OVERNIGHT HOURS. SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE NORTHWEST GULF. PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2 INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A LITTLE IN THE AFTERNOON. I THINK THE CONVECTIVE ACTIVITY MAY BE A BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS. STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND POINTS WEST. WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE. THEN BY MONDAY...A MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS APPEARS TO BE IN THE OFFERING. .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY NIGHT/TUESDAY TIME FRAME. THIS SHOULD ALLOW FOR A RETURN TO TYPICAL WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH WARM /BORDERING ON HOT/ TEMPERATURES. WITH THE LOW-LEVEL RIDGE AXIS CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK. PRECIPITABLE WATER VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER OUR SOUTHERN TIER OF COUNTIES AND PARISHES. THERE ARE A COUPLE OF CONCERNS HERE. FIRST -- WITH LOW-LEVEL MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS. KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO CONTINUE MUCH PAST SUNSET. SECOND -- GIVEN THE INCREASED MOISTURE VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE WEEK. MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE MODELS. SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND FRIDAY. STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST... ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT. IF THE LATTER COMES TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT WEEKEND. FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY. DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.THERE ARE A COUPLE OF CONCERNS HERE. FIRST -- WITH LOW-LEVEL MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS. KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO CONTINUE MUCH PAST SUNSET. SECOND -- GIVEN THE INCREASED MOISTURE VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE WEEK. MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE MODELS. SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND FRIDAY. STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST... ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT. IF THE LATTER COMES TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT WEEKEND. FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY. DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 77 96 76 97 / 40 50 30 30 MLU 74 94 74 98 / 50 40 20 30 DEQ 73 98 74 99 / 30 50 30 20 TXK 74 97 75 99 / 30 50 30 20 ELD 72 96 74 99 / 50 40 20 20 TYR 76 97 75 97 / 30 40 40 30 GGG 73 96 75 97 / 30 50 30 30 LFK 74 94 74 95 / 40 40 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...PARKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CDT SAT AUG 5 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1212 PM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE ENTIRE FOUR STATE REGION. THE GREATEST RISK FOR SEEING STRONGER STORMS WILL BE MAINLY EAST OF AN EL DORADO ARKANSAS TO COLFAX LOUISIANA LINE. THE MAIN RISKS WITH THE STRONGER STORMS WILL BE WIND GUSTS AROUND 40 MILES AN HOUR AND OCCASIONAL CLOUD TO GROUND LIGHTNING. LOW PRESSURE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL CONTINUE MOVING WEST OVER THE NORTHERN GULF. MEANWHILE...A WEAK COLD FRONT REMAINS CLOSE TO THE INTERSTATE 20 CORRIDOR. THESE FEATURES WILL COMBINE WITH THE DAYTIME HEATING OF A MOIST AND UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS OVER THE REGION THROUGH SUNSET. THE GREATER RISK OF STRONGER STORMS WILL BE FOUND FROM SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA...WHERE THE STORMS WILL HAVE A GREATER ABILITY TO ORGANIZE INTO CLUSTERS. DUE TO THE SLOW MOVEMENT...BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH OR TONIGHT. BUTTS
The Shreveport radar (KSHV), 53 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed on Hwy 3 near the city limits.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529697.